# SDR 2010F00069

- Difficulty date: January 30, 2010
- Submitted: March 18, 2010
- Operation: General aviation
- System (JASC): 3432 · Glide Slope System
- Part: Transceiver
- Part number: 9810871
- Part serial: FD3213
- Condition: Interference
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

ON 01/30/2010 POST INSTALLATION EMI TESTING WAS CONDUCTED IN ACCORDANCE WITH APPENDIX B OF TDFM-136 INSTALLATION AND OPERATING INSTRUCTIONS TIL DOC NR 99RE255, REV D ISSUE 7, DATED APRIL 2004.  AS A RESULT OF THOSE TESTS IT WAS DETERMINED THAT AN INTERFERENCE PROBLEM EXISTS AS PERTAINING TO THE OPERATION OF THE ACFT GLIDESLOPE SYS WHILE BEING RAMP CHECKED. THIS INTERFERENCE OCCURS IN THE FORM OF THE GLIDESLOPE FLAGGING A LOSS OF SIGNAL AND/OR GLIDESLOPE NEEDLE DEFLECTIONS. 3 DIFFERENT ACFT AND 7 DIFFERENT TDFM-136 TRANSCEIVERS WERE RAMP TESTED AND IT WAS DETERMINED THAT THE PROBLEM IS PREVALENT IN ALL TDFM-136 TRANSCEIVERS TESTED. MFG REP INDICATED THE MFG CONDUCTS HARMONIC ATTENUATION LEVEL TESTING AT THE TEST FREQUENCIES OF 138, 156 AND 174 MHZ. THESE FREQUENCIES DO NOT GENERATE A 2ND HARMONIC WITHIN THE GLIDESLOPE FREQUENCY RANGE AND THE TRANSMIT FREQUENCIES OF 164.575 THROUGH 167.500 WHICH WOULD GENERATE A 2ND HARMONIC WITHIN THE GLIDESLOPE FREQUENCY RANGE ARE NOT BEING CHECKED AS PART OF FINAL CERTIFICATION TESTING. OUR TESTING SHOWS SIGNIFICANT 2ND HARMONICS WITHIN THE 164.575 THROUGH 167.500 MHZ RANGE WHICH ARE OF A SUFFICIENT ENOUGH LEVEL AS TO INTERFERE WITH RECEPTION OF THE GLIDESLOPE SIGNAL DURING RAMP TESTING. MFG ISSUED TIL NR TIBFM 03-06 DATED 03/09/10 REQUIRING PLACARDING OF ACFT WHILE THEY ENGINEERING A REPAIR FOR REDUCING EXCESSIVE 2ND HARMONIC LEVELS FROM THEIR TRANSCEIVER.
